Nicotine Overdose SymptomsLOADING...
Nicotine addiction is one of the strongest addictions to quit from. It is contained in cigarettes. You can get addicted to it whether you chew tobacco leaves, smoke cigarettes etc. Too much intake of nicotine can lead to serious health problems that could possible complications, even death. This is why long years of exposure to it can cause overdose and poisoning. Heavy smokers are prone to suffer from nicotine overdose symptoms.
Another source of such overdose is excessive intake of quit smoking aids that contain it. One example of this is nicotine gum. These aids are formulated to control the withdrawal symptoms and to help one to gradually lessen the addiction. However, if it is taken often and more than what is prescribed, there is an increased risk of overdose.
So, What makes it addictive?
Nicotine is highly addictive. This is because of its “relaxing” effect to the user. It makes one feel good. When inhaled it travels to the brain where it starts to stimulate. The result is good and euphoric feelings. That is why when the effect wears off, the person will feel a slight craving of that “euphoric feeling” again. Because of this, the person will likely light another cigarette. If he continually does this, he will get addicted to it. Once he becomes a regular smoker, it would then be too hard or challenging to break the bad habit.
Symptoms of nicotine overdose
If a chain smoker does not quit, he will likely suffer from an overdose or poisoning. And even if he decides to quit and starts substituting a nicotine gum, he will still have overdose if he takes too much gum.
The signs can range from mild to severe, even fatal, depending on how long the person is exposed. The following are the common signs but they are not limited to it.
Ø Neurologic symptoms
- Extreme anxiety
- Panic attacks
- Fatigue and weakness
- Tingling feelings
Ø Cardiovascular symptoms
- Heart palpitations
- High pulse rates
- Increased blood pressure
Ø Respiratory symptoms
- Chest pain
Ø Gastrointestinal symptoms
- Reduced appetite
- Stomach pains
Ø Other signs include cold sweats and hearing or vision problems
In severe cases, the overdose could lead to respiratory, cardiovascular, and neurologic complications. It could even lead to fatal diseases like cancer. If you have any of these signs, you should immediately seek treatment and consult your doctor. This is necessary since nicotine poisoning and overdose can be fatal. Also you should seek medical help if you are planning to quit smoking. This is important to prevent and control any withdrawal symptoms.
Nicotine can be used in some treatments. It is also used in smoking cessation aids. However, you should consult a doctor first because it is addictive. Also not anyone can take it especially those who have heart and lung problems.
If you are a regular smoker I advise you to quit as soon as possible so that you will not further jeopardize your health. Quitting also helps you prevent these signs. As much as possible you should choose quit smoking aids which don’t contain any amount of nicotine. You can try smoke deter since it doesn’t have any side effects. You should save yourself from serious health problems. Quit!